Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 84, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 15, 2007, 4:23 PM CDT for Bedford County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2007, 4:23 PM CDT (21:23 UTC)
- Expired
- Jul 15, 2007, 4:49 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Bedford County, TN
The radar
The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 152123 SVROHX TNC003-152200- /O.NEW.KOHX.SV.W.0084.070715T2123Z-070715T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 423 PM CDT SUN JUL 15 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BEDFORD COUNTY IN TENNESSEE... * UNTIL 500 PM CDT * AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTH CENTRAL BEDFORD COUNTY...OR ABOUT 8 MILES SOUTHWEST OF SHELBYVILLE...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN BEDFORD COUNTY AT 440 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3544 8639 3550 8659 3528 8673 3520 8648 $$ 13
1 follow-up statement
000 WWUS54 KOHX 152149 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 447 PM CDT SUN JUL 15 2007 TNC003-152157- /O.CAN.KOHX.SV.W.0084.000000T0000Z-070715T2200Z/ BEDFORD TN- 447 PM CDT SUN JUL 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEDFORD COUNTY IS CANCELLED... THE THUNDERSTORM HAS MOVED SOUTH OF THE AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. LAT...LON 3544 8639 3550 8659 3528 8673 3520 8648 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:11 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 15, 3:11 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 311 PM CDT SUN JUL 15 2007 .DISCUSSION...HAND-DRAWN SURFACE MAP FROM 18Z SHOWS A 1011 MB LOW CENTERED OVER SOUTHEAST INDIANA, WITH A COLD FRONT EXTENDING SOUTHWESTWARD INTO THE SOUTHERN PLAINS. RADAR SHOWS THAT ONCE AGAIN SHOWERS HAVE POPPED UP OVER SOUTHERN MIDDLE TENNESSEE, WHERE DEW POINTS ARE SLIGHTLY HIGHER THAN IN NASHVILLE. HOWEVER, ATMOSPHERE IS EVEN MORE UNSTABLE TODAY THAN YESTERDAY, AS SHOWN ON THE MORNING SOUNDING FROM OHX. BOUNDARY TO OUR NORTH WILL DRAW CLOSER TO THE MID STATE WITHIN THE NEXT 24 HOURS, INCREASING OUR CHANCE OF PRECIPITATION. BOUNDARY WILL WASH OUT BEFORE PASSING THROUGH MIDDLE TENNESSEE, BUT CYCLOGENESIS OCCURRING ALONG THE STALLED-OUT BOUNDARY TO OUR SOUTH WILL PUSH MORE MOISTURE INTO THE LOCAL AREA BY TUESDAY, PROLONGING CONVECTIVE ACTIVITY ACROSS THE MID STATE THROUGH THE END OF THE WEEK. RAIN CHANCES DIMINISH TO JUST 20% AFTER WEDNESDAY. GFS DEPICTS A STRONG COLD FRONTAL PASSAGE IN MIDDLE TENNESSEE NEXT WEEKEND, BUT GIVEN THE RARITY OF STRONG COLD FRONTAL PASSAGES IN JULY IN THESE PARTS, WILL HAVE TO SEE CONSISTENCY IN SUCCESSIVE MODEL SOLUTIONS BEFORE ACTUALLY FORECASTING IT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 88 69 88 / 30 30 20 40 CLARKSVILLE 70 88 69 88 / 20 20 20 30 CROSSVILLE 66 84 65 84 / 30 50 30 50 COLUMBIA 69 87 68 87 / 30 40 30 40 LAWRENCEBURG 69 87 68 87 / 40 50 30 50 WAVERLY 70 88 69 88 / 20 20 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Jul 15, 5:00 AM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SUN JUL 15 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-161000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT PULSE TYPE THUNDERSTORMS WILL FORM THIS AFTERNOON AND EVENING WHICH WILL CONTAIN LOCALLY HEAVY DOWNPOURS. THERE IS ENOUGH INSTABILITY IN THE ATMOSPHERE SO THAT ISOLATED SEVERE THUNDERSTORMS...WITH STRONG GUSTY WINDS...CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED. END/ORCHANIAN
In the hours before
Special weather statement, Jul 15, 4:03 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 403 PM CDT SUN JUL 15 2007 TNZ075-152145- BEDFORD- 403 PM CDT SUN JUL 15 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BEDFORD COUNTY... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHELBYVILLE. THIS STORM WAS NEARLY STATIONARY. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS THUNDERSTORM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. REMEMBER TURN AROUND DONT DROWN WHEN APPROACHING WATER OVER ROADWAYS. 31
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.